# SDR DALA14025780943

- Difficulty date: April 23, 2014
- Submitted: April 25, 2014
- Operation: Air carrier
- Aircraft: N943DL
- Make and model: Doug MD-88
- Aircraft serial: 49816
- Aircraft time: 64,989 hours, 48,478 cycles
- Engine: Pwa JT8D219
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

FLIGHT CREW EXECUTED AN AIR RETURN, FOLLOWING THE NR 1 ENGINE "OIL STRAINER CLOG" WARNING LIGHT ILLUMINATING.  SEQUENCE OF EVENTS INCLUDE THE CLOG MESSAGE AT 1000 FT, COMPLYING WITH THE QRH AND THE MESSAGE REMAINING AT IDLE, SO THE CREW THEN INITIATED THE RETURN AND DECLARED AN EMERGENCY.  MAINTENANCE FOUND METAL ON CHIP DETECTOR AND IN OIL FILTER.  LAB RESULTS SHOW METAL COMING FROM THE MAIN BEARING AREAS.  ENGINE HAS BEEN REPLACED.
